PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Variable martingale Hardy spaces and their applications in Fourier analysis

Volume 550 / 2020

Yong Jiao, Ferenc Weisz, Lian Wu, Dejian Zhou Dissertationes Mathematicae 550 (2020), 1-67 MSC: Primary 60G42, 42C10; Secondary 42B30, 60G46. DOI: 10.4064/dm807-12-2019 Published online: 5 June 2020

Abstract

Let $p(\cdot)$ be a measurable function defined on a probability space satisfying $$ 0 \lt p_-:={\rm ess}\inf_{x\in \Omega}p(x)\leq {\rm ess}\sup_{x\in\Omega}p(x)=:p_+ \lt \infty. $$ We investigate five types of martingale Hardy spaces $H_{p(\cdot)}$ and $H_{p(\cdot),q}$ and prove their atomic decompositions when each $\sigma$-algebra $\mathcal F_n$ is generated by countably many atoms. Martingale inequalities and the relation of the different martingale Hardy spaces are proved as application of the atomic decomposition. In order to get these results, we introduce the following condition to replace (generalize) the so-called log-Hölder continuity condition in harmonic analysis: $$ \mathbb P(A)^{p_-(A)-p_+(A)}\leq C_{p(\cdot)} \quad \mbox{ for all atoms $A$}. $$ Some applications in Fourier analysis are given by use of the previous results. We generalize the classical results and show that the partial sums of the Walsh–Fourier series converge to the function in norm if $f \in L_{p(\cdot)}$ or $f \in L_{p(\cdot),q}$ and $p_- \gt 1$. The boundedness of the maximal Fejér operator on $H_{p(\cdot)}$ and $H_{p(\cdot),q}$ is proved whenever $p_- \gt 1/2$ and the condition $\frac{1}{p_-}-\frac{1}{p_+} \lt 1$ holds. It is surprising that this last condition does not appear for trigonometric Fourier series. One of the key points of the proof is that we introduce two new dyadic maximal operators and prove their boundedness on $L_{p(\cdot)}$ with $p_- \gt 1$. The method we use to prove these results is new even in the classical case. As a consequence, we obtain theorems about almost everywhere and norm convergence of Fejér means.

Authors

  • Yong JiaoSchool of Mathematics and Statistics
    Central South University
    Changsha 410075, China
    e-mail
  • Ferenc WeiszDepartment of Numerical Analysis
    Eötvös L. University
    Pázmány P. sétány 1/C
    H-1117 Budapest, Hungary
    e-mail
  • Lian WuSchool of Mathematics and Statistics
    Central South University
    Changsha 410075, China
    e-mail
  • Dejian ZhouSchool of Mathematics and Statistics
    Central South University
    Changsha 410075, China
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image